Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 4:14 PM EDT for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 17, 2017, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County White County, GA
The radar
The Greer radar (KGSP), 139 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WWUS82 KFFC 172014
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 17 2017
GAZ016-172045-
White GA-
414 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 445 PM EDT...
At 414 PM EDT...a strong thunderstorm was over Helen, or 7 miles
north of Cleveland...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3473 8362 3472 8364 3467 8364 3465 8366
3462 8364 3460 8364 3456 8363 3456 8386
3462 8387 3473 8385 3473 8383 3474 8382
3477 8383 3477 8363
TIME...MOT...LOC 2014Z 358DEG 8KT 3470 8373
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:35 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 17, 3:35 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Mon Jul 17 2017 .SHORT TERM /Tonight through Tuesday Night/... Weak high pressure at the surface and several upper level impulses on the periphery of the forecast area will bring a chance of showers and thunderstorms mainly across southern and eastern portions of forecast area. Convection currently developing in vicinity of a weak surface boundary washing out over central GA and over portions of west and north GA where impulses are moving through the upper level flow. Models showing impulses shifting to the south and east through this evening, with best coverage over central and portions of east GA. Given the strength and proximity of the impulse over northeast and east GA, it seems prudent to keep chance pops continuing through the morning hours. The models all show some drying as the upper ridge builds eastward tomorrow, and PWATs drop under 1.5 inches, but with some instability present, will keep slight chances across the north and low chance over southern portions of forecast area. As for temperatures, guidance values are close and will take a blend through the period. Atwell .LONG TERM /Wednesday through Monday/... No changes to the long term. High pressure builds over the forecast area through the end of the week and low chance or slight chance pops look okay. Upper level low developing over the northeast Gulf may affect pops for the weekend but for now will leave pops alone. Previous discussion is included below. 41 .Previous...433 AM EDT Mon Jul 17 2017 .LONG TERM /Tuesday Night through Sunday/... Main frontal system from the short term will have weakened and moved into south GA/N FL by Tuesday night/Wednesday morning. There will still be some mid to lower level moisture across the region even with drier air filtering into the state through the end of the week. Will keep in low chance pops of convection through day 7. With the drier air pushing into the region through the end of the weak...temps will increase into the mid to upper 90s especially across central GA. will have to keep a close eye on heat index values as the weak continues. && AVIATION... 18Z Update... Patchy areas of MVFR cigs...mainly near MCN will become VFR shortly. Convection has developed across central GA and will expand in coverage through the afternoon. Scattered coverage is expected but confidence is limited that any TAF site - other than CSG/MCN - will see TSRA. Winds will continue to be light and variable under high pressure, ATL area TAFs will be mainly NW, with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or less. //ATL Confidence...18Z Update... Medium on winds through the period. High on remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 70 91 71 91 / 30 50 20 20 Atlanta 72 88 73 90 / 30 50 20 20 Blairsville 66 86 65 85 / 30 30 20 20 Cartersville 69 90 70 90 / 20 30 10 20 Columbus 72 91 74 92 / 30 50 20 20 Gainesville 70 89 71 89 / 30 50 20 20 Macon 70 91 72 92 / 30 50 20 20 Rome 70 92 70 91 / 30 30 10 20 Peachtree City 70 90 70 91 / 30 50 20 20 Vidalia 72 91 73 91 / 50 50 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....41 AVIATION...Atwell
Hazardous weather outlook, Jul 17, 4:45 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Mon Jul 17 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms expected across north and central Georgia today and tonight. An isolated severe storm or two can be expected as well. The main frontal boundary will slowly move into central and south GA through Tuesday and continue to bring increased moisture and instability to the area. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible each afternoon and evening through Sunday. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 17, 2:39 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 17 2017
GAZ007-171915-
Gilmer GA-
239 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was centered 3 miles north of
Ellijay...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay and East Ellijay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3477 8453 3479 8444 3469 8438 3466 8456
TIME...MOT...LOC 1839Z 345DEG 7KT 3474 8449
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 17, 2:40 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT MON JUL 17 2017
GAZ042-171915-
Carroll GA-
240 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL COUNTY UNTIL 315
PM EDT...
At 240 PM EDT...a strong thunderstorm was over Roopville, or 7 miles
southwest of Carrollton...moving south at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roopville and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3351 8518 3354 8506 3344 8499 3343 8501
3343 8518
TIME...MOT...LOC 1840Z 340DEG 6KT 3348 8513
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 17, 3:16 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT MON JUL 17 2017
GAZ005>007-171945-
Gilmer GA-Murray GA-Fannin GA-
316 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN COUNTIES UNTIL 345 PM
EDT...
At 315 PM EDT...a strong thunderstorm was near Mountaintown, or 9
miles north of Ellijay. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3480 8444 3476 8458 3485 8466 3492 8447
TIME...MOT...LOC 1915Z 173DEG 3KT 3482 8454
WIND...50MPHSpecial weather statement, Jul 17, 3:17 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT MON JUL 17 2017
GAZ011-171945-
Chattooga GA-
317 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA COUNTY
UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was centered 5 miles northeast
of Chattoogaville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chattoogaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8545 3430 8542 3430 8547 3445 8550
TIME...MOT...LOC 1916Z 175DEG 3KT 3438 8551
WIND...50MPHSpecial weather statement, Jul 17, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
337 PM EDT MON JUL 17 2017
GAZ052-172000-
Heard GA-
337 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 400 PM EDT...
At 337 PM EDT...a strong thunderstorm was centered near Frolona, or
4 miles northwest of Franklin. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Franklin, Centralhatchee and Frolona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3338 8525 3339 8509 3328 8496 3325 8523
TIME...MOT...LOC 1937Z 331DEG 4KT 3334 8518
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT MON JUL 17 2017
GAZ016-172045-
White GA-
414 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 445 PM EDT...
At 414 PM EDT...a strong thunderstorm was over Helen, or 7 miles
north of Cleveland...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3473 8362 3472 8364 3467 8364 3465 8366
3462 8364 3460 8364 3456 8363 3456 8386
3462 8387 3473 8385 3473 8383 3474 8382
3477 8383 3477 8363
TIME...MOT...LOC 2014Z 358DEG 8KT 3470 8373
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:08 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 37 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 38 min |
| Jul 16, 11:13 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin, White | 62 min |
| Jul 17, 3:13 AM EDT | Special Weather Statement | FFC | Whitfield | 47 min |
| Jul 17, 3:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Jul 17, 4:02 AM EDT | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Jul 17, 4:10 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 4:32 AM EDT | River Flood Warning | FFC | Gwinnett | 15 hr |
| Jul 17, 12:20 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 1:21 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Jul 17, 2:18 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 17, 2:39 PM EDT | Special Weather Statement | FFC | Gilmer | 36 min |
| Jul 17, 2:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 17, 3:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 17, 3:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 17, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Jul 17, 3:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Jul 17, 4:42 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jul 17, 4:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jul 17, 5:22 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 23 min |
| Jul 17, 5:37 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| Jul 17, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 17, 5:45 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Jul 17, 5:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jul 17, 6:01 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Jul 17, 6:29 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 17, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Jul 17, 7:09 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
| Jul 17, 7:58 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.